Heart Failure Symptoms

If you are taking Crestor® or another statin medication to lower cholesterol, you should be aware of heart failure symptoms. If you experience signs or symptoms of heart problems, you should seek medical attention immediately.

What Is Heart Failure?

Heart failure occurs when the heart is unable to pump enough blood around the body to supply oxygen to its cells, tissues and organs. It is a condition that usually comes on gradually. At first heart failure may be noticed only when you exercise and you have difficulty catching your breath after vigorous amounts of activity.

The condition can affect one or both sides of the heart. Heart failure occurs in two major ways:

  • Systolic heart failure — this is the result when your heart muscle cannot pump blood away from the heart very well.
  • Diastolic heart failure — this occurs when the heart muscle becomes stiff and the chambers do not fill up with blood very well.

When the heart fails to pump blood adequately around the body, the fluid accumulates in the lungs, liver, gastrointestinal tract and the arms and legs. Because of the congestion of these tissues with fluid, this is called congestive heart failure.

Signs and Symptoms of Heart Failure

The signs and symptoms of heart failure include:

  • Cough
  • Faintness, fatigue, weakness
  • Diminished appetite
  • Urinating at nighttime
  • Palpitations of the heart or an irregular or fast pulse
  • Shortness of breath after activity or when you lie down
  • Swollen liver or abdomen
  • Swollen feet and ankles
  • Waking up from sleep because of shortness of breath
  • Weight gain

Heart Disease and Other Side Effects of Crestor®

Some researchers and doctors believe that Crestor® lowers Coenzyme Q10. When CoQ10 is decreased, it is believed to cause heart problems. For this reason, some people who take a statin medication such as Crestor® take supplemental CoQ10.

The most common side effects of Crestor® are:

  • Headache
  • Muscle aches
  • Abdominal pain
  • Nausea
  • Weakness

If you have unexplained muscle pain, tenderness or weakness, especially if you have these symptoms with a fever, these may be early signs of a rare muscle disease that could cause serious problems with your kidneys. If you have these symptoms, it is important to call your doctor. This risk is increased in people who are older than 65 years of age or who have thyroid or kidney problems.

If you have been diagnosed with a serious side effect while taking Crestor® or a similar drug, contact a Crestor® attorney for help. We represent individuals and families affected by heart failure and other possible complications associated with Crestor®.